Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

May 4, 2021Craighead County, Greene County, Arkansas

NWS Memphis, TN issued this special weather statement at May 4, 2021, 5:03 PM CDT for Craighead County, Greene County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 5:03 PM CDT (22:03 UTC)
Expired
May 4, 2021, 5:30 PM CDT
In force
27 min
Issued by
NWS Memphis, TN

Counties Craighead County, AR, Greene County, AR

The radar

The Memphis radar (KNQA), 108 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-373 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

674 
WWUS84 KMEG 042203
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
503 PM CDT Tue May 4 2021
 
ARZ018-026-027-042230-
Poinsett AR-Greene AR-Craighead AR-
503 PM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...

Western Poinsett County in eastern Arkansas...
Greene County in eastern Arkansas...
Craighead County in eastern Arkansas...

At 503 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near O'Kean to near Algoa. Movement was east at 20 mph.

Dangerous cloud to ground lightning is also possible with this
thunderstorm.

People in western Poinsett...Greene and Craighead Counties should
monitor this storm closely.

LAT...LON 3588 9103 3588 9087 3604 9084 3615 9075
      3615 9081 3622 9080 3620 9033 3545 9076
      3548 9104
TIME...MOT...LOC 2203Z 286DEG 18KT 3614 9077 3555 9118 

$$

SJM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 4, 3:00 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 4, 3:00 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
300 PM CDT Tue May 4 2021

.DISCUSSION...

North Mississippi and east central Arkansas destabilized quickly
morning as temperatures briefly climbed into the upper 70s to
lower 80s. Dew points were in the low to mid 70s resulting in
MLCAPE over 2000J/kg. Steep mid-level lapse rates in excess of 7.5
C/km and deep shear will continue to result in large hail and
possibly damaging wind this afternoon. These conditions prompted a
severe thunderstorm watch that will continue through 4 pm. An
additional watch may be required, or the current one extended.

A cold front has moved through Jonesboro, AR and Kennett, MO and
will continue to move across the remainder of the Midsouth this
evening and overnight. As the front passes the threat for severe
storms should end. Temperatures are expected to fall into the 50s.
Wednesday through Friday are expected to be cool and dry. Expect
lows in the 40s to low 50s Thursday and Friday. Highs Wednesday
through Friday should be in the 70s.

Over the weekend into early next week, rain will return to the
Midsouth. Northwest flow will gradually transition to zonal flow
with a series of weak disturbances moving across the Midsouth.
Temperatures will trend slightly warmer. Expect afternoon highs
back in the upper 70s to low 80s. Severe storms do not look
likely, but with several days of rain some flooding could develop.

30

&&

.AVIATION...18z TAFs

Showers and thunderstorms will continue across north Mississippi
through this evening. Areas north should have a brief chance of
thunderstorm development but TUP has the greatest chance. Winds
will remain elevated through the TAF period. CIGs will eventually
improve by the end of the TAF period at JBR, MEM and MKL.

SWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, May 4, 5:51 AM CDT, 11 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
551 AM CDT Tue May 4 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-051300-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
551 AM CDT Tue May 4 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Another round of severe thunderstorms is expected this afternoon,
mainly south of I-40. Damaging winds, large hail, and tornadoes
are all possible. See website for additional details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed Tuesday afternoon.
Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

AC3

In the hours before

Special weather statement, May 4, 2:23 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Memphis TN
223 PM CDT Tue May 4 2021

MSZ002>004-013>015-021-022-041945-
Lafayette MS-Pontotoc MS-Tippah MS-Marshall MS-Union MS-Benton MS-
Calhoun MS-Yalobusha MS-
223 PM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 PM CDT
FOR...

Lafayette County in northwestern Mississippi...
Western Pontotoc County in northeastern Mississippi...
Southwestern Tippah County in northeastern Mississippi...
Southeastern Marshall County in northwestern Mississippi...
Union County in northeastern Mississippi...
Southern Benton County in northeastern Mississippi...
Calhoun County in northeastern Mississippi...
Yalobusha County in northwestern Mississippi...

At 216 PM CDT...strong thunderstorms producing winds at least 40 mph
was located along a line extending from 6 miles north of Etta to near
Coffeeville. Movement was east at 10 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Lafayette...western Pontotoc...southwestern Tippah...
southeastern Marshall...Union...southern Benton...Calhoun and
Yalobusha Counties should monitor this storm closely.

LAT...LON 3387 8951 3387 8977 3390 8977 3390 8992
      3395 8993 3416 8976 3417 8972 3421 8972
      3470 8933 3463 8875 3372 8940 3372 8951
TIME...MOT...LOC 1916Z 276DEG 9KT 3457 8920 3394 8969

SWB
Local storm report, May 4, 2:48 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
248 PM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             ASHLAND                 34.83N  89.18W
05/04/2021  E1.00 INCH       BENTON             MS   TRAINED SPOTTER

            A SMALL AMOUNT OF QUARTER INCH FELL IN ASHLAND.

&&
Local storm report, May 4, 3:43 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
343 PM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     NE MARIETTA             34.50N  88.47W
05/04/2021                   PRENTISS           MS   LAW ENFORCEMENT

            LARGE TREE DOWN BLOCKING ROAD AT CR 4101 AND CR 4130.

&&
Special weather statement, May 4, 4:10 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Memphis TN
410 PM CDT Tue May 4 2021

MSZ001-007-008-042145-
Tunica MS-DeSoto MS-Tate MS-
410 PM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...

Northeastern Tunica County in northwestern Mississippi...
DeSoto County in northwestern Mississippi...
Northwestern Tate County in northwestern Mississippi...

At 409 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Robinsonville, or
15 miles southeast of Hughes, moving east at 45 mph.

Dangerous cloud to ground lightning is also possible with this
thunderstorm.

People in northeastern Tunica...DeSoto and northwestern Tate Counties
should monitor this storm closely.

LAT...LON 3486 9034 3485 9031 3488 9031 3500 9005
      3499 8980 3482 8972 3482 8974 3467 9033
      3483 9041
TIME...MOT...LOC 2109Z 250DEG 38KT 3479 9029

SJM
Local storm report, May 4, 4:17 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
417 PM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     OKOLONA                 34.01N  88.75W
05/04/2021                   CHICKASAW          MS   BROADCAST MEDIA

            NUMEROUS TREES DOWN WITH DAMAGE TO HOUSES, VEHICLES AND
            POWER LINES.

&&
Special weather statement, May 4, 5:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
503 PM CDT Tue May 4 2021

ARZ018-026-027-042230-
Poinsett AR-Greene AR-Craighead AR-
503 PM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...

Western Poinsett County in eastern Arkansas...
Greene County in eastern Arkansas...
Craighead County in eastern Arkansas...

At 503 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near O'Kean to near Algoa. Movement was east at 20 mph.

Dangerous cloud to ground lightning is also possible with this
thunderstorm.

People in western Poinsett...Greene and Craighead Counties should
monitor this storm closely.

LAT...LON 3588 9103 3588 9087 3604 9084 3615 9075
      3615 9081 3622 9080 3620 9033 3545 9076
      3548 9104
TIME...MOT...LOC 2203Z 286DEG 18KT 3614 9077 3555 9118

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 4:47 AM CDTAreal Flood AdvisoryMEGDeSoto73 min
May 4, 7:15 AM CDTSpecial Weather StatementMEGMonroe30 min
May 4, 9:44 AM CDTSpecial Weather StatementMEGMonroe46 min
May 4, 9:48 AM CDTSpecial Weather StatementMEGCalhoun, Chickasaw, Yalobusha57 min
May 4, 10:44 AM CDTSpecial Weather StatementMEGCalhoun, Chickasaw, Lee, Pontotoc46 min
May 4, 10:52 AM CDTSpecial Weather StatementMEGMonroe23 min
May 4, 11:44 AM CDTSpecial Weather StatementMEGChickasaw31 min
May 4, 12:24 PM CDTSpecial Weather StatementMEGChickasaw, Monroe36 min
May 4, 12:36 PM CDTSpecial Weather StatementMEGPanola, Tate24 min
May 4, 1:06 PM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola, Tate24 min
May 4, 1:27 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Tate, Union33 min
May 4, 1:53 PM CDTSpecial Weather StatementMEGTallahatchie, Yalobusha37 min
May 4, 2:02 PM CDTSpecial Weather StatementMEGBenton, Union28 min
May 4, 2:23 PM CDTSpecial Weather StatementMEGCalhoun, Lafayette, Union, Yalobusha22 min
May 4, 2:25 PM CDTAreal Flood AdvisoryMEGYalobusha3 hr
May 4, 2:30 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah30 min
May 4, 2:37 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Tishomingo, Union26 min
May 4, 2:54 PM CDTAreal Flood AdvisoryMEGLafayette3 hr
May 4, 2:58 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw47 min
May 4, 3:00 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah19 min
May 4, 3:02 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo, Union16 min
May 4, 3:17 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee28 min
May 4, 3:33 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe57 min
May 4, 3:58 PM CDTAreal Flood AdvisoryMEGLee3 hr
May 4, 4:10 PM CDTSpecial Weather StatementMEGDeSoto35 min
May 4, 2:34 AM CDTSevere Thunderstorm WarningMEGTipton41 min
May 4, 2:59 AM CDTSevere Thunderstorm WarningMEGDyer, Lake, Lauderdale, Obion46 min
May 4, 3:10 AM CDTSpecial Weather StatementMEGShelby, Tipton35 min
May 4, 3:28 AM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Dyer, Gibson, Obion, Weakley47 min
May 4, 3:46 AM CDTSpecial Weather StatementMEGCrockett44 min
May 4, 3:54 AM CDTSpecial Weather StatementMEGFayette, Haywood, Shelby, Tipton51 min
May 4, 4:10 AM CDTSpecial Weather StatementMEGHenry35 min
May 4, 4:18 AM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Henry, Weakley27 min
May 4, 4:20 AM CDTSpecial Weather StatementMEGGibson25 min
May 4, 4:43 AM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Decatur, Henderson, Henry47 min
May 4, 11:40 AM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale7 days
May 4, 5:28 PM CDTSpecial Weather StatementMEGHenry32 min
May 4, 5:43 PM CDTAreal Flood AdvisoryMEGShelby3 hr
May 4, 6:29 PM CDTSevere Thunderstorm WarningMEGShelby, Tipton46 min
May 4, 6:56 PM CDTSpecial Weather StatementMEGLake34 min
May 4, 12:38 AM CDTSevere Thunderstorm WarningMEGClay, Greene52 min
May 4, 1:30 AM CDTSevere Thunderstorm WarningMEGClay, Greene45 min
May 4, 1:46 AM CDTFlash Flood WarningMEGClay, Greene3 hr
May 4, 1:48 AM CDTSpecial Weather StatementMEGCraighead, Poinsett27 min
May 4, 1:57 AM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Poinsett48 min
May 4, 2:08 AM CDTSevere Thunderstorm WarningMEGClay, Greene52 min
May 4, 2:25 AM CDTSevere Thunderstorm WarningMEGClay, Craighead, Mississippi50 min
May 4, 2:58 AM CDTAreal Flood AdvisoryMEGClay2 hr
May 4, 11:37 AM CDTRiver Flood WarningMEGClay, Greene47 hr
May 4, 5:29 PM CDTSpecial Weather StatementMEGCraighead, Greene, Poinsett31 min
May 4, 5:56 PM CDTSpecial Weather StatementMEGCraighead, Greene, Poinsett34 min
May 4, 6:20 PM CDTSpecial Weather StatementMEGCross40 min
May 4, 6:25 PM CDTSpecial Weather StatementMEGMississippi35 min
May 4, 12:45 AM CDTSpecial Weather StatementMEGDunklin, Pemiscot30 min
May 4, 1:34 AM CDTSevere Thunderstorm WarningMEGDunklin, Pemiscot41 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.